For any of you who are on progesterone, please help. The pharmacy never gave me a print out of the side effects but since the day I have started it, I am feeling depressed and very on edge. I just yelled at my dog out in public and gave her a little swat (certainly not a beating) on the butt for jumping on someone. The is not me at all. I've never so much as yelled at my animals She is a very friendly dog, just a little hyper. I know it sounds silly, she is fine but I am not, I feel so bad that I did that. That is one thing, since I have been on it, I just have a lot of anxiety like everything in my house has to be in its exact spot, everything must be clean, and I keep reliving things in my life that have been unpleasant. I know clomid can give you mood swings but I was off of that 13 days ago. Please let me know if any of you have had bad effects from this. I will talk to the nurse tomorrow when I go in for b/w too.
Oh sweetie I'm so sorry you are feeling the effects of the progesterone. I agree that it's pretty nasty stuff. I'd say that in my experience, clomid and progesterone definitely have made me most hormonal. And the progesterone also makes my boobs hurt, which was new to me... nothing else ever had that effect, including AF. Well hun, I hope that you have the start of hcg pumping through your system too and maybe that is making your hormones and emotions all out of whack! Hang in there and maybe give your pup an extra bit of love tonite. Go easy on yourself and hopefully you'll soon get news of a BFP and that'll make all these hormones much easier to handle!
I took progesterone for one cycle only, and was a bit moody (although I wasn't sure if it was from the progesterone or just stress in general) but also had a really annoying chest pain that didn't stop for about a week after I stopped taking it.
But I did look up the side effects just now, and "mood changes, anxiety, irritability, or depression" are listed. So, it definately could be from the prog.
I am so sorry that you are feeling this way, and I hope that you're able to take it easy today. It's awful what all of these hormones can do, but I hope that a BFP in the end is going to make it all worth it.
I am so sorry your not feeling yourself. I hated being on Progestrone. I would get so mad and irritable and start yelling about the most stupid things then 20 mins alter I would cry about it. I have to say, I am not a crier, so for me to cry it defiantely had me all screwed up. I can remember about 3 years or so ago our admin lost her dog and she was gone for a few days, our in house attorney asked me if I could help him type up some stuff (I'm an accountant and cant type worth a crap), which since I love the guy to dealth I was glad to help him. I have a habbit, which you may have noticed in my postings, that I type things backwards, like have will end up hvae...well he was just joking and said (while laughing) you have typing dislexica, is there such thing or have you jsut (see what I mean) invented it. I started crying!!!!!!!!!!! He got so upset, freaked out and panic. It took me about 2 mins to realize what was going on and I stared laughing. Poor guy, bought me lunch and everything. Even offered for me to go home the rest of the day.
Philly, I haven't ever taken Progesterone, but something very similar happened the 2nd time I took Clomid. On the 3rd day of taking it, I got home and found that my dog had eaten something I brought home from work and forgot to put away. Mind you, this is my fault, but she's constantly stealing food when and wherever she can, and it just set me off. I angrily picked up the trash that remained and really banged my finger, which hurt and made me more mad. So then I threw a dish at the wall (something I've NEVER done, but I wasn't aiming at anyone or anything), and then started to chase after her. I swear, I would've chased her all night, but my husband put his arm up and stopped me from passing him and going after her. Then, I broke out in this humongous sob and ran to my bedroom and threw myself across my bed and sobbed for about 10 minutes, like I was 5 years old. As I calmed down, I couldn't believe myself, and actually started laughing about it, because it was so ridiculous. I have never felt like that or acted like that ever before in my life, so I completely feel it was because of the Clomid. So give yourself a break, be extra sweet to your dog this weekend, and try to take a deep breath before you say or do anything like that again, if possible.
I went in for b/w this morning and got to speak to the nurse I really like. She said she hadn't heard of any side effects from it because it is not absorbed in the bloodstream but she seemed concerned and said based on the results of today's b/w, she will check and see if maybe they can reduce the dosage. Thanks Kelley. I also looked up side effects and they said exactly what you mentioned so I have to go with you guys who have lived it, rather than someone who has just studied it! I am a lot calmed down today. My dog still loves me to death and I even took her to get her shots today! Thank you for all of your love and support when I think I am going crazy!
Are you talking about the progesterone vaginal suppositories? I have been on that every after IUI for 2 weeks twice a day until beta shows negative. My only problem with that is sometimes I can not keep up with the time especially in the morning when I get caught up at work then have to run to the bathroom. It was never administered on the perfect time like it's supposed to be. 9am and 9pm. Im planning to change the time to 6am soon after shower then 9pm before bedtime.
I've noticed hot flashes and sweating at night, increase in appetite and occasional headaches. As for beeing moody, I am always moody and I think that has something to do with unconscious thoughts of bitterness, frustrations, anger, stress of wanting to have a child. I didnt see any major changes since I was in Clomid. But the hotflashes really hit me....Sarah
I'm glad you're feeling a bit better today. All of these medications and hormones -- it's understandable that they cause such ups and downs and all sorts of other effects. I just want us to all get our BFPs very soon so we can put all of these feelings away!!
Sarah, Yes, they are taken vaginally. The nurse told me to take them and lay down for 15 minutes then at night to take them before bed. I have been getting up earlier, walking the dog, then taking them. I haven't had any hot flashes, thankfully. I guess it will be all worth it in the end!
Philly, I am so glad you posted this. I was going to ask the same. I took vaginal prog. suppositories with my last 2 IUI's, and didn't really notice any side effects (other than the yucky drip, tmi). But this time with IVF I am on prog. injections and am totally FREAKY!
On Sunday, I yelled at DH for waking me up while I was on bedrest. (He thought I'd want to eat / watch my SD Charges play, something like that) And then I just started to cry then sob and was sooooo mad that he woke me up. It felt like that was the most inconsiderate thing he could ever do. Keep in mind he had been attending to my every need for the preceding 36 hours. But I just couldn't stop crying & being mad. Later we both realized that this must have been the meds making me so emotional and crazy. I normally would NEVER do something like that.
And this morning I had a really sad dream that my sisters ditched me for dinner, and when they came back I totally broke down sobbing / crying. Even in my dream I knew I was making them feel sooooo bad, and I didn't mean to react so strongly, but I did. It was hard to get my mood right when I woke up from that intense dream.
I think it is part progesterone, part the anxiety of not know whether this cycle will actually work or not.
Ihave taken the Prog pills before and the immediate side effect was dizziness and "drunk" feeling that lasted about 30 minutes.
For my IVF cycles, i had to do the GIANT prog shots...ouch! And these made me have sore breasts and night sweats. I don't recall being too emotional or moody, but i'll have to check with DH!
I do remember my nurse told me that you don't get as many side effects from the vag supp prog, but i don't know if that's true.
I've been on Progesterone Supp. after each IUI. In addition to all of the side effects listed in other responses I've found that AF has been SO painful! Just started the dreaded Progesterone last night, now have my 2ww!
May I ask what that progesterone pills (or suppositories) are for, and why they are prescribed for some people and not others? I'm headed onto IUI#2 next week, and my RE hasn't mentioned the use of progesterone. Or HCG trigger shot, for that matter. I don't know why some women get those, and others don't.
Just wondering if it has to do with the different IF issues each couple has? We have male factor.
Thanks in advance for helping me to understand. I feel I have so much to learn!!
Did they do b/w one week after the first IUI to check the progesterone? Progesterone levels tell if you can support a pregnancy if you actually get pregnant. Mine was good enough but I guess they added this as extra security. If they didn't do any b/w for this, I would definatly question it. If they did do b/w after the IUI for the progesterone, I would ask what the number is (if they didn't already inform you of it) that way you know. My RE's office said anything above 10 is acceptable. I was 11.7 last month but I guess they want it higher. Good luck on the 2nd IUI.
I just heard back from the nurse. My b/w showed the Progesterone was 17.8 and she is recommending I stay on the same dose of the meds. She also said they did an "early beta test" to check for anything and the results would be back tomorrow. I still have to go Thursday for the real one. Has anyone ever heard of an "early beta" only 7 days after IUI. I am so nervous here!